Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 11, 2006, 4:05 PM EDT for Hampshire County, Worcester County, Massachusetts. It was in force for 30 days. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 10, 2006, 7:30 PM EDT
- In force
- 30 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:58 PM EDT | HAIL 0.88 | Storrs, CT | |
| Jul 18, 9:00 PM EDT | HAIL 1.5 | Mansfield, CT | MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA RECEIVED VIA WEB ENTRY. |
| Jul 18, 9:00 PM EDT | HAIL 1.5 | Mansfield, CT | MEASURED ONE HAILSTONE 1.5. MOST STONES THE SIZE OF QUARTERS. GROUND NEARLY COASTED WITH HAIL. DATA RECEIVED VIA WEB ENTRY. |
| Jul 18, 9:03 PM EDT | HAIL 0.75 | Mansfield, CT | A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD CENTER. |
| Jul 18, 9:48 PM EDT | HAIL 0.75 | Mansfield, CT | |
| Jul 18, 9:49 PM EDT | TSTM WND DMG | Mansfield, CT | 6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 112005
SVRBOX
MAC015-027-112045-
/O.NEW.KBOX.SV.W.0067.060711T2005Z-060711T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
THIS INCLUDES THE CITY OF LEOMINSTER
EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS
* UNTIL 445 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF HARDWICK...OR ABOUT 10 MILES EAST OF AMHERST...AND MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARDWICK BY 415 PM EDT
NEW BRAINTREE BY 425 PM EDT
BARRE BY 430 PM EDT
OAKHAM BY 440 PM EDT
RUTLAND...8 MILES WEST OF HOLDEN AND 9 MILES SOUTH OF HUBBARDSTON
BY 445 PM EDT
LAT...LON 4238 7233 4234 7235 4228 7234 4230 7202
4234 7179 4255 7177 4246 7222
$$
DRV2 follow-up statements
000
WWUS51 KBOX 112034
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT TUE JUL 11 2006
MAC015-027-112045-
/O.CON.KBOX.SV.W.0067.000000T0000Z-060711T2045Z/
WORCESTER MA-HAMPSHIRE MA-
431 PM EDT TUE JUL 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL HAMPSHIRE AND CENTRAL WORCESTER COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LINE
STRETCHED FROM JUST NORTHEAST OF BELCHERTOWN TO OAKHAM IN WEST
CENTRAL WORCESTER COUNTY. THE INDIVIDUAL STORMS WERE MOVES EAST AT
20 MPH WHILE THE ENTIRE LINE WAS REMAINING NEARLY STATIONARY.
ONE INTENSE STORM WAS IN EXTREME NORTHEAST HAMPSHIRE COUNTY WITH A
SECOND STRONG STORM OVER HARDWICK. DIME SIZE HAIL WAS REPORTED IN
HARDWICK WITH NUMEROUS REPORTS OF PEA SIZE HAIL IN THIS LINE.
THE ACTIVITY WILL CONTINUE TO AFFECT THE AREA FROM NEAR BELCHERTOWN
TO OAKHAM AND POINTS SOUTH AS THE LINE DRIFTS SLOWLY SOUTHEAST.
SHOULD THE SEVERE POTENTIAL CONTINUE...THIS WARNING WILL BE EXTENDED.
IN ADDITION...THE SLOW MOVEMENT OF THE LINE AND THE CONTINUED
REDEVELOPMENT OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND
SOME LOCALIZED POOR DRAINAGE FLOODING THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.
LAT...LON 4238 7233 4234 7235 4228 7234 4230 7202
4234 7179 4255 7177 4246 7222
$$
DRV000
WUUS51 KBOX 102256
SVRBOX
CTC013-102330-
/O.NEW.KBOX.SV.W.0067.060810T2256Z-060810T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
656 PM EDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT
THIS INCLUDES THE CITY OF MANSFIELD
* UNTIL 730 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR TOLLAND...OR ABOUT 9 MILES NORTHWEST OF
MANSFIELD...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
WILLINGTON BY 705 PM EDT
MANSFIELD BY 710 PM EDT
8 MILES SOUTH OF UNION BY 715 PM EDT
LAT...LON 4186 7249 4202 7243 4202 7236 4197 7211
4196 7211 4195 7222 4185 7222 4184 7223
4183 7217 4176 7217
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:26 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT TUE JUL 11 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH CONTINUES. NUMEROUS REPORTS FROM THE AFTERNOON CONVECTION. A WEAKENING COLD FRONT OVER VT/NY SUPPORTED BY THE PASSAGE OF AN UPPER TROF AND COLD POOL. WITH THE TROF MOVING EAST OF US THIS EVENING AND WITH WARMING ALOFT...THE CONVECTION SHOULD DIMINISH. WE WILL CONTINUE CATEGORICAL POPS THRU THE EVENING AND THEN DIMINISH TO NIL EARLY TONIGHT. PLENTY OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE UPPER 60S AND AROUND 70...AND WITH LIGHT FLOW MOST SPOTS THAT SHOULD SUPPORT AREAS OF FOG/STRATUS OVERNIGHT. THE FRONT STALLS OVER SOUTHERN NEW ENGLAND TONIGHT...AND MAY WIGGLE A LITTLE OVER NORTHERN MASS/SRN NH DURING WEDNESDAY. MEANWHILE A LOW PRESSURE WAVE MOVES UP THE FRONT SPREADING SHOWERS INTO AREAS SOUTH OF THE FRONT AND POSSIBLY STEADY RAIN NORTH OF THE FRONT. PRECIPITABLE WATER VALUES ARE FORECAST IN THE 2 TO 2.25 INCH RANGE...SO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY SHOWERS/TSTMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPCOMING. && .AVIATION... TSTMS THROUGH THIS EVENING WILL BRING PERIODS OF MVFR OR IFR. VFR CONDITIONS TONIGHT WILL GIVE WAY TO DEVELOPING FOG/STRATUS ESPECIALLY FOR ACK, HYA, AND PVD. THESE CONDITIONS WILL IMPROVE TO VFR AFTER 12Z WEDNESDAY. ANOTHER AREA OF SHOWERS/TSTMS WILL APPROACH FOR THE AFTERNOON...SO THE UPCOMING 18Z-24Z PERIOD WEDNESDAY WILL LIKELY FEATURE CONDITIONS DETERIORATING TO MVFR/IFR. && .MARINE... 5 FOOT SEAS BUILDING ON THE SOUTHERN OUTER WATERS...WILL GO WITH A SMALL CRAFT ADVISORY FOR SEAS FOR TONIGHT AND WEDNESDAY. LONG TERM UPCOMING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...SEVERE TSTM WATCH UNTIL 8 PM. MA...SEVERE TSTM WATCH UNTIL 8 PM. RI...SEVERE TSTM WATCH UNTIL 8 PM. NH...SEVERE TSTM WATCH UNTIL 8 PM. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254- 255 FROM 11 PM TUESDAY TO 8 PM WEDNESDAY. && SHORT TERM...WTB LONG TERM...STRAUSS AVIATION...WTB MARINE...WTB/STRAUSS
Hazardous weather outlook, Jul 11, 6:17 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 617 AM EDT TUE JUL 11 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-121017- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 617 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN INITIAL BAND OF SHOWERS AND STRONG THUNDERSTORMS AT 6 AM WAS ALREADY ENTERING EXTREME WESTERN NEW ENGLAND. THIS ACTIVITY WILL MOVE INTO SOUTHERN NEW HAMPSHIRE AND MUCH OF WESTERN MASSACHUSETTS EARLY THIS MORNING. ALTHOUGH THESE THUNDERSTORMS ARE NOT SEVERE THEY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. AWAY FROM THIS INITIAL BAND OF THUNDERSTORMS...THERE WILL BE PARTIAL SUNSHINE TODAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE 80S AND RESULT IN A MODERATELY UNSTABLE AIRMASS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON. SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE...PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR WEDNESDAY AFTERNOON AND REACH THE COAST BY EARLY EVENING. THERE IS POTENTIAL FOR SEVERE WEATHER IF WE CAN GET ENOUGH SUNSHINE. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND POSSIBLY LARGE HAIL. THERE IS EVEN A CHANCE FOR A FEW SUPERCELL THUNDERSTORMS. SEVERE WEATHER POTENTIAL ON WEDNESDAY WILL DEPEND ON JUST HOW MUCH SUNSHINE WE GET AND WE WILL KNOW MORE LATER THIS AFTERNOON. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL. THIS MAY RESULT IN SOME URBAN FLASH FLOODING. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT. TOTAL RAINFALL FROM NOON WEDNESDAY TO DAYBREAK THURSDAY IS LIKELY TO AVERAGE 1 TO 2 INCHES IN SOUTHERN NEW ENGLAND WITH ISOLATED 4.5 INCH AMOUNTS. TRAVEL IS LIKELY TO BE IMPACTED IN PORTIONS OF SOUTHERN NEW ENGLAND BY THE HEAVY RAINS LATE WEDNESDAY. HEAT WAVE /3 CONSECUTIVE DAYS OF 90 DEGREES OR ABOVE/ TEMPERATURES OF 90 TO 95 DEGREES ARE ANTICIPATED FOR THE CONNECTICUT RIVER VALLEY THIS WEEKEND THROUGH MONDAY BUT THE HUMIDITY SHOULD NOT BE EXCESSIVE THIS WEEKEND. THERE IS STILL A CHANCE THAT THE 90 DEGREE HEAT WILL BEGIN AS EARLY FRIDAY AFTERNOON IN THE HARTFORD SPRINGFIELD AREA. THIS DEVELOPING PATTERN MAY ALLOW FOR HEAT ADVISORY CRITERIA SUNDAY OR MORE LIKELY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING INTO THE AFTERNOON FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON WEDNESDAY AFTERNOON AND NIGHT FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS AND URBAN FLASH FLOODING. FRANK/DRAG
In the hours before
Special weather statement, Jul 11, 10:55 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1055 AM EDT TUE JUL 11 2006 MAZ018-019-111530- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 1055 AM EDT TUE JUL 11 2006 AT 1053 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HAIL AND WIND GUSTS TO 40 MPH OVER HANOVER...OR ABOUT 8 MILES SOUTHEAST OF WEYMOUTH...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...SCITUATE AND NORWELL BY 1100 AM EDT. WTB
Special weather statement, Jul 11, 1:12 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 112 PM EDT TUE JUL 11 2006 MAZ006-007-111745- EASTERN ESSEX MA-WESTERN ESSEX MA- 112 PM EDT TUE JUL 11 2006 AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL OVER HAVERHILL...OR ABOUT 6 MILES EAST OF SALEM...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...MERRIMAC AND NEWBURY BY 120 PM EDT... AMESBURY AND NEWBURYPORT BY 130 PM EDT...SALISBURY BY 140 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. DRV
Local storm report, Jul 11, 2:16 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL AUBURN 42.20N 71.83W
07/11/2006 E0.75 INCH WORCESTER MA AMATEUR RADIO
0130 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/11/2006 ESSEX MA AMATEUR RADIO
1 TREE DOWN
0140 PM HAIL AMESBURY 42.86N 70.93W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
0145 PM TSTM WND DMG GRAFTON 42.20N 71.68W
07/11/2006 WORCESTER MA AMATEUR RADIO
2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
0150 PM HAIL SALISBURY 42.83N 70.84W
07/11/2006 E1.75 INCH ESSEX MA AMATEUR RADIO
HAIL COVERED GROUND 3 INCHES DEEP
0150 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/11/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON WHITEHALL ROAD
0208 PM HAIL GRANBY 41.95N 72.78W
07/11/2006 E0.88 INCH HARTFORD CT AMATEUR RADIO
&&
AEDSpecial weather statement, Jul 11, 2:27 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 227 PM EDT TUE JUL 11 2006 MAZ003-004-111915- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 227 PM EDT TUE JUL 11 2006 AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS ALONG A LINE EXTENDING FROM ERVING TO CONWAY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF GREENFIELD TO 7 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR...WENDELL AND ORANGE BY 240 PM EDT...ATHOL AND 7 MILES SOUTH OF ROYALSTON BY 250 PM EDT...NEW SALEM BY 300 PM EDT...GARDNER AND PHILLIPSTON BY 310 PM EDT...TEMPLETON AND PETERSHAM BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. DRV
Special weather statement, Jul 11, 3:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT TUE JUL 11 2006 MAZ003-004-010-112015- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 332 PM EDT TUE JUL 11 2006 AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH OVER PELHAM...OR ABOUT 7 MILES NORTHEAST OF AMHERST...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE AFFECT EXTREME SOUTHEAST FRANKLIN COUNTY...WESTERN HAMPSHIRE AND WEST CENTRAL WORCESTER COUNTY THROUGH 415 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING. DRV
Local storm report, Jul 11, 3:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL AUBURN 42.20N 71.83W
07/11/2006 E0.75 INCH WORCESTER MA AMATEUR RADIO
0130 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/11/2006 ESSEX MA AMATEUR RADIO
1 TREE DOWN
0140 PM HAIL AMESBURY 42.86N 70.93W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
0145 PM TSTM WND DMG GRAFTON 42.20N 71.68W
07/11/2006 WORCESTER MA AMATEUR RADIO
2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
0150 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/11/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON WHITEHALL ROAD
0150 PM HAIL SALISBURY 42.83N 70.84W
07/11/2006 E1.75 INCH ESSEX MA AMATEUR RADIO
HAIL COVERED GROUND 3 INCHES DEEP
0200 PM HAIL FRAMINGHAM 42.31N 71.44W
07/11/2006 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0200 PM TSTM WND DMG MARLBOROUGH 42.35N 71.55W
07/11/2006 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0200 PM TSTM WND DMG GROTON 42.61N 71.57W
07/11/2006 MIDDLESEX MA TRAINED SPOTTER
4 AND A HALF INCH BRANCH DOWN AND MUMEROUS SMALLER
BRANCHES DOWN
0208 PM HAIL GRANBY 41.95N 72.78W
07/11/2006 E0.88 INCH HARTFORD CT AMATEUR RADIO
0210 PM HAIL BERLIN 41.62N 72.75W
07/11/2006 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0230 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/11/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0230 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/11/2006 FRANKLIN MA AMATEUR RADIO
3 AREAS OF TREES DOWN AND ROADS BLOCKED
0253 PM FUNNEL CLOUD TOPSFIELD 42.64N 70.96W
07/11/2006 ESSEX MA AMATEUR RADIO
0310 PM HAIL PEABODY 42.53N 70.97W
07/11/2006 E0.88 INCH ESSEX MA AMATEUR RADIO
0316 PM HAIL PEABODY 42.53N 70.97W
07/11/2006 E0.75 INCH ESSEX MA AMATEUR RADIO
0320 PM HAIL MARBLEHEAD 42.48N 70.87W
07/11/2006 E1.00 INCH ESSEX MA AMATEUR RADIO
NICKLE TO QUARTER SIZE HAIL
0320 PM HAIL SALEM 42.53N 70.87W
07/11/2006 E1.00 INCH ESSEX MA AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:00 AM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 11, 1:10 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 50 min |
| Jul 11, 1:15 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 30 min |
| Jul 11, 1:38 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 52 min |
| Jul 11, 1:42 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 18 min |
| Jul 11, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 38 min |
| Jul 11, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Suffolk | 43 min |
| Jul 11, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 11, 2:56 PM EDT | Tornado Warning | BOX | Essex | 34 min |
| Jul 11, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 47 min |
| Jul 11, 3:05 PM EDT | Special Marine Warning | BOX | 85 min | |
| Jul 11, 3:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 23 days |
| Jul 11, 4:24 PM EDT | Special Marine Warning | BOX | 96 min | |
| Jul 11, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire, Worcester | 30 days |
| Jul 11, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 11, 6:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 30 days |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 50 min |
| Jul 11, 1:58 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 32 min |
| Jul 11, 3:03 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 23 days |
| Jul 11, 7:02 PM EDT | Severe Thunderstorm Warning | BOX | 40 days |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.